Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 222, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 1, 2002, 10:20 PM CDT for Rankin County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2002, 10:20 PM CDT (03:20 UTC)
- Expired
- Jul 1, 2002, 11:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Rankin County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.3 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2836 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
042 WUUS54 KJAN 020320 SVRJAN MSC121-020400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1016 PM CDT MON JUL 1 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RANKIN COUNTY IN CENTRAL MISSISSIPPI * UNTIL 1100 PM CDT * AT 1016 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE STORMS EAST OF PELAHATCHIE...MOVING WEST AT 20 MPH. * THESE SEVERE THUNDERSTORMS WILL... AFFECT RURAL EASTERN RANKIN COUNTY BE NEAR PELAHATCHIE AT 1025 PM CDT DAMAGING WINDS UP TO 60 MPH AND FREQUENT LIGHTNING ARE LIKELY WITH THESE STORMS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 9:55 PM CDT, 25 minutes earlier.
Area forecast discussion, Jul 1, 9:55 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 955 PM CDT MON JUL 1 2002 ON SATELLITE UPPER SHEAR AXIS IS KEEPING CONVECTION GOING FOR THE CENTRAL AND SOUTH. SO HAVE INCREASE POPS SOME AND WORDED MAINLY BEFORE MIDNIGHT. WILL UPDATE BEFORE MIDNIGHT...WHEN ACTIVITY GRADUALLY DISSIPATES. .JAN... AR...NONE. LA...NONE. MS...NONE. 17
In the hours before
Local storm report, Jul 1, 6:11 PM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
611 PM CDT MON JUL 01 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0535 PM 3NW LUMBERTON MS WIND DAMAGE
07/01/02 LAMAR LAMAR DISPATCH REPORTED
TREES DOWN 3 NORTHWEST OF
LUMBERTON ALONG HIGHWAY
13.Local storm report, Jul 1, 9:13 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
913 PM CDT MON JUL 01 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM MS WIND DAMAGE
07/01/02 JONES E.O.C REPORTED SEVERAL
TREES DOWN THROUGHOUT
COUNTY FROM 810 PM TO 845
PM.Special weather statement, Jul 1, 10:10 PM CDT, 10 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 021200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1010 PM CDT MON JUL 01 2002 ...THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI...MAINLY BEFORE MIDNIGHT. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY BEFORE MIDNIGHT GENERALLY ALONG INTERSTATE 20. WITH THE STRONGER STORMS GUSTY WINDS TO 60 MILES AN HOUR...DIME SIZE HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY RAINS CAN BE EXPECTED. INSTABILITY AND AN UPPER LEVEL DISTURBANCE WILL KEEP THE STORMS GOING MAINLY BEFORE MIDNIGHT. THE THUNDERSTORM ACTIVITY WILL GRADUALLY DISSIPATE BETWEEN MIDNIGHT AND 2 AM. THE ACTIVATION OF STORM SPOTTERS SHOULD NOT BE NEEDED THROUGH FOR THE REST OF THE NIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:14 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 41 min |
| Jul 1, 8:33 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 32 min |
| Jul 1, 9:06 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 29 min |
| Jul 1, 9:22 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 28 min |
| Jul 1, 11:05 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 40 min |
| Jul 1, 11:08 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 37 min |
| Jul 2, 5:34 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 46 min |
| Jul 2, 5:49 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 31 min |
| Jul 2, 6:34 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 46 min |
| Jul 2, 6:54 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.